News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: It's not CTS


 ocklawaha - Sat Jun 25, 2005 1:32 pm

My husband has had pitting edema in the left hand for 2 months now- He also had symptoms of carpal tunnel syndrome for years. The doctors all agreed that the CTS was the culprit for the edema. He was on two medrol packs and had surgery while on his last two days of the last medrol pack. 5 days post surgery- the edema reappeared. Now...it is determined that the edema is another condition besides CTS. In addition to the edema, he also has been having bilateral stiffness in both hands, groin pain, and general fatigue. The doctor saw him and ordered CBC w/Diff, SED rate, RF. RF was negative- SED rate 37, WBC's 13.9, elevated lymphocytes. The doctor is now ordering labs to R/O Lyme disease and an Immunoprotein electrophoresis, w/immunofixation. This all will be drawn on Monday. We live in Florida. Lyme disease is rare but can occur. We do live in the country and he is outside alot. One other culprit could be...he is on Crestor, but only 5mg. Of course, that is what my husband thinks is the underlying problem to all of the joint symptoms. No one else does though. He is now on a 12 day prednisone regimen. His edema and symptoms are obviously gone (as they were with the other two medrol packs). He has been afebrile to our knowledge. He does not do well on Prednisone. He started with 60mg x 2 days, 50 x 2 days, etc. for 12 days. He is on day number 4. Any speculation of what else could be going on?
 ocklawaha - Sat Jul 16, 2005 3:54 am

Update- now it is mainly pain in the forearms and hands, not burning or tingling. They just are constantly hurting him. Because of the pain and lack of use, he is losing muscle tone. We have an appt at the doctor on Monday. I am worried. Any thoughts?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here